Alert archive / Tennessee / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 77, NWS Morristown, TN

June 24, 20184 counties in Tennessee

NWS Morristown, TN issued this severe thunderstorm warning at Jun 24, 2018, 1:44 PM EDT for 4 counties in Tennessee. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 24, 2018, 1:44 PM EDT (17:44 UTC)
Expired
Jun 24, 2018, 2:15 PM EDT
In force
31 min
Issued by
NWS Morristown, TN
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Bradley County, TN, McMinn County, TN, Meigs County, TN, Rhea County, TN

The radar

The Northeast Alabama radar (KHTX), 119 km from the middle of the area, began a volume at 17:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 5.7 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2018-06-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 782 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2018-06-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 90 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
782 J/kg
Mixed-layer CIN
-57 J/kg
Mixed-layer LCL
948 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
90 m²/s²
0-3 km storm-relative helicity
112 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.8

Open this sounding in Storm Lab

The text

As transmitted.

639 
WUUS54 KMRX 241744
SVRMRX
TNC011-107-121-143-241815-
/O.NEW.KMRX.SV.W.0077.180624T1744Z-180624T1815Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Morristown TN
144 PM EDT SUN JUN 24 2018

The National Weather Service in Morristown has issued a

* Severe Thunderstorm Warning for...
  South central Rhea County in east Tennessee...
  Northeastern Bradley County in east Tennessee...
  Southwestern Meigs County in east Tennessee...
  Southern McMinn County in east Tennessee...

* Until 215 PM EDT.

* At 144 PM EDT, a severe thunderstorm was located 7 miles south of
  Dayton, moving east at 25 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Athens, Dayton, Etowah, Charleston, Englewood, Calhoun, Riceville,
  Hillsview, Big Spring and Dentville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3529 8495 3531 8497 3536 8497 3538 8500
      3537 8502 3538 8503 3541 8502 3543 8505
      3549 8504 3548 8449 3527 8451 3527 8467
      3525 8469
TIME...MOT...LOC 1744Z 275DEG 22KT 3539 8496 

HAIL...1.00IN
WIND...60MPH
 
$$

13

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 1:32 PM EDT, 12 minutes earlier.

Area forecast discussion, Jun 24, 1:32 PM EDT, 12 minutes before
Area Forecast Discussion
National Weather Service Morristown TN
132 PM EDT Sun Jun 24 2018

.AVIATION...Will see scattered convection around this
afternoon/early evening, then another round of convection looks
likely to roll in late tonight into Monday. Will keep forecast
VFR for now. However, may see some lower conditions at times
especially when/where convection occurs, but timing too uncertain
to pin down at this point.

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...None.
TN...None.
VA...None.
&&
Hazardous weather outlook, Jun 24, 3:38 AM EDT, 10 hours 6 minutes before
Hazardous Weather Outlook
National Weather Service Morristown TN
338 AM EDT Sun Jun 24 2018

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-250745-
Cherokee-Clay-Scott TN-Campbell-Claiborne-Hancock-Hawkins-
Sullivan-Johnson-Morgan-Anderson-Union-Grainger-Hamblen-
Northwest Cocke-Cocke Smoky Mountains-Northwest Greene-
Southeast Greene-Washington TN-Unicoi-Northwest Carter-
Southeast Carter-Roane-Loudon-Knox-Jefferson-NW Blount-
Blount Smoky Mountains-North Sevier-Sevier Smoky Mountains-
Sequatchie-Bledsoe-Rhea-Meigs-McMinn-Northwest Monroe-
Southeast Monroe-Marion-Hamilton-Bradley-West Polk-East Polk-Lee-
Wise-Scott-Russell-Washington-
338 AM EDT Sun Jun 24 2018 /238 AM CDT Sun Jun 24 2018/

This Hazardous Weather Outlook is for portions of Southwest North
Carolina...East Tennessee and Southwest Virginia.

.DAY ONE...Today and Tonight

Strong to severe storms will be possible late this afternoon and
evening. Damaging winds will be the main threat with these
storms. Hail up to quarter size and localized flash flooding will
also be possible.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

A few strong to severe storms will also be possible Monday
afternoon. Damaging winds will be the main threat with these
storms. Hail up to quarter size will also be possible. Heavy
rainfall will also lead to localized flash flooding especially in
areas of poor drainage.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed this afternoon.

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 24, 4:22 AM EDTSpecial Weather StatementMRXGrainger, Hamblen38 min
Jun 24, 2:12 PM EDTSpecial Weather StatementMRXMcMinn, Monroe, Polk63 min
Jun 24, 3:47 PM EDTSpecial Weather StatementMRXJefferson43 min
Jun 24, 4:08 PM EDTSpecial Weather StatementMRXJefferson67 min
Jun 24, 4:13 PM EDTSevere Thunderstorm WarningMRXCocke, Grainger, Hamblen, Jefferson47 min
Jun 24, 4:16 PM EDTSpecial Weather StatementMRXMcMinn44 min
Jun 24, 4:18 PM EDTSpecial Weather StatementMRXHamilton42 min
Jun 24, 4:20 PM EDTSpecial Weather StatementMRXKnox55 min
Jun 24, 4:32 PM EDTSevere Thunderstorm WarningMRXMcMinn, Meigs43 min
Jun 24, 4:36 PM EDTAreal Flood WarningMRXJefferson3 hr
Jun 24, 4:38 PM EDTSpecial Weather StatementMRXMarion52 min
Jun 24, 4:40 PM EDTSevere Thunderstorm WarningMRXCocke, Greene65 min
Jun 24, 4:47 PM EDTFlash Flood WarningMRXHamilton, Meigs, Rhea, Sequatchie3 hr
Jun 24, 4:47 PM EDTSpecial Weather StatementMRXBlount58 min
Jun 24, 4:49 PM EDTSpecial Weather StatementMRXHamilton41 min
Jun 24, 4:59 PM EDTSevere Thunderstorm WarningMRXHamilton, Marion, Sequatchie42 min
Jun 24, 5:04 PM EDTSevere Thunderstorm WarningMRXBradley, Hamilton, McMinn, Meigs, Polk56 min
Jun 24, 5:07 PM EDTSpecial Weather StatementMRXLoudon, Roane53 min
Jun 24, 5:14 PM EDTSpecial Weather StatementMRXMonroe46 min
Jun 24, 5:19 PM EDTSevere Thunderstorm WarningMRXBlount, Loudon, McMinn, Meigs, Monroe, Roane56 min
Jun 24, 5:29 PM EDTSpecial Weather StatementMRXBradley46 min
Jun 24, 5:32 PM EDTSevere Thunderstorm WarningMRXMonroe, Polk47 min
Jun 24, 5:44 PM EDTSevere Thunderstorm WarningMRXBradley, Hamilton, Polk25 min
Jun 24, 5:48 PM EDTSpecial Weather StatementMRXGrainger, Union57 min
Jun 24, 5:56 PM EDTSpecial Weather StatementMRXHamblen64 min
Jun 24, 6:00 PM EDTSevere Thunderstorm WarningMRXClaiborne, Grainger, Greene, Hamblen, Hancock, Hawkins60 min
Jun 24, 6:16 PM EDTSevere Thunderstorm WarningMRXMcMinn, Meigs, Monroe, Rhea59 min
Jun 24, 6:33 PM EDTSpecial Weather StatementMRXCocke, Grainger, Jefferson42 min
Jun 24, 6:53 PM EDTSpecial Weather StatementMRXGreene67 min
Jun 24, 7:49 PM EDTSpecial Weather StatementMRXSullivan56 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.